Alert archive / Oklahoma / Flash Flood Warnings in 1995
Flash Flood Warning 19, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at May 24, 1995, 10:09 PM CDT for Bryan County, Choctaw County, Oklahoma. It was in force for 3 hr.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 24, 1995, 10:09 PM CDT (03:09 UTC)
- Expired
- May 25, 1995, 1:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bryan County, OK, Choctaw County, OK
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1717 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 250315
FFWOKC
OKC013-023-250615-
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
1009 PM CDT WED MAY 24 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL 115 AM CDT FOR PEOPLE IN
THE FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
BRYAN AND CHOCTAW
INCLUDING THE FOLLOWING LOCATIONS
ALBANY...BENNINGTON...BLUE...BOKCHITO...BOSWELL...CADDO...
FROGVILLE...FORT TOWSON...GAY...GOODLAND...GRANT...HUGO...
KENT...MESSER...ORD...ROBERTA...SAWYER...SOBOL...SOPER...
SWINK...UNGER...UTICA AND WADE
AT 1009 PM CDT RADAR INDICATED HEAVY RAIN CONTINUING ACROSS BRYAN AND
CHOCTAW COUNTY. DOPPLER RADAR INDICATES THAT OVER 3 INCHES OF RAIN HAS
FALLEN ACROSS LARGE AREAS OF CHOCTAW AND EASTERN BRYAN COUNTY THIS
EVENING...MUCH OF IT DURING A 1 TO 2 HOUR PERIOD. THE RAIN WILL
CONTINUE THROUGH THIS EVENING INTO THE EARLY MORNING...AND ANY FURTHER
RAINS WILL ADD TO THE FLOODING ALREADY TAKING PLACE.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD
TAKE IMMEDIATE PRECAUTIONS. DO NOT ATTEMPT TO CROSS SWIFTLY
FLOWING WATERS BY FOOT OR BY AUTO. DO NOT ATTEMPT TO DRIVE
OVER A ROAD COVERED BY WATER. THE ROAD COULD BE WASHED OUT
UNDER THE WATER SURFACE. PERSONS WITH LIVESTOCK OR PROPERTY IN
LOW LYING 6AREAS SHOULD TAKE IMMEDIATE ACTION TO PROTECT THEM
FROM HIGH WATER.
LAT...LON 3392 9514 3380 9629 3416 9633 3419 9517
PURPURAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at May 24, 3:45 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, May 24, 3:45 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 340 PM CDT WED MAY 24 1995 STNRY FNT XTNDG ACRS SCNTRL OK INTO NRN TX WL BE AN INITIAL FOCUS FOR TSTM DVLPMT THIS AFTN AND EVE. MDTLY STRG THERMAL GRAD OF NR 20 DEG EXISTS ACRS THE FNT ALNG WITH WK CNVRGNC. SCTD TSTMS DVLPG IN THE AREA WL CONT TO INCRS THRU EVE. MDT INSTABILITIES... HIGH DEWPTS... AND MID LVL DRYING WL SUPPORT A FEW TSTMS WITH LRG HAIL... STRNG WINDS... AND LCLY HVY RAINS. WL ALLOW FFA TO EXPIRE THIS AFTN... HWVR... WL MONITOR NEED FOR REISSUANCE FOR LATE TNGT SHUD MORE ORGANIZED DVLPMNT OCCUR ACRS AREAS THAT RECD HVY RN LAST NITE. REGION HAS RECVD LTL OR NO ADDNL RAIN HAS OCCURRED DURG THE DAY IN THESE AREAS. SHWRS AND TSTMS XPCTD TO DVLP FARTHER BACK TO THE NW OF THE FNT LTR TNGT AS S/W BRUSHES THE AREA WHILE LOW AND MID LVL WAA INCREASES SMWHT. ALTHO FNT MAY WAVER A LTL TNGT... XPCT A LTL MORE NWD MVMNT ON THURS. CHC OF SHWRS AND TSTMS WL PERSIST INTO SAT AS UPR TROF PERSIST TO THE WEST OF THE AREA WHILE MOIST...UNSTBL AIRMASS CONT ACRS THE REGION. TEMPS TNGT AND THURS WL BE SENSITIVE TO MEANDERINGS OF FNT/OUTFLOW BNDRIES... BUT IN GENL WL SEE LTL CHG SEWD OF FNT... WHILE GRDLY WRMG TO THE NW. FCSTID=32 HBR 57 72 60 79 / 50 50 50 40 OKC 57 72 61 77 / 60 50 50 40 SPS 64 78 64 81 / 60 40 40 30 GAG 52 65 56 72 / 40 50 50 50 PNC 56 70 58 76 / 40 50 50 40 DUA 66 80 66 79 / 60 50 &50 40 .OKC...NONE. .TX...NONE.
In the hours before
Local storm report, May 24, 8:42 PM CDT, 1 hour 27 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
830 PM CDT WED MAY 24 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
545 PM LITTLE CITY OK NICKEL SIZE HAIL AND 50 TO 60
05/24/95 MARSHALL MPH WINDS.
600 PM LAKE TEXOMA OK TREE DOWN ON TOP OF GOLF
05/24/95 MARSHALL CLUBHOUSE AND ELECTRICAL
LINES DOWN AT LAKE TEXOMA
STATE PARK.
551 PM DOUGHERTY OK NICKEL TO QUARTER SIZE HAIL.
05/24/95 MURRAY
650 PM BENNINGTON OK 3/4 INCH HAIL IN BENNINGTON.
05/24/95 BRYAN
740 PM BOSWELL OK SHINGLES BLOWN OFF HOUSE 7
05/24/95 CHOCTAW MILES SOUTHEAST OF BOSWELL.
700 PM DURANT OK HOMES FLOODED IN DURANT.
05/24/95 BRYAN
700 PM BOSWELL OK STREET FLOODING IN BOSWELL.
05/24/95 CHOCTAW
740 PM BOSWELL OK FLOODING 7 MILES SOUTHEAST OF
05/24/95 CHOCTAW BOSWELL.
JSpecial weather statement, May 24, 8:42 PM CDT, 1 hour 27 minutes before
OKZ004>053-TXZ083>090-250300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 840 PM CDT WED MAY 24 1995 THE NATIONAL WEATHER SERVICE HAS CANCELLED A PART OF SEVERE THUNDERSTORM WATCH NUMBER 468. THE FOLLOWING COUNTIES ARE NO LONGER INCLUDED IN THE WATCH...SEMINOLE...HUGHES...PONTOTOC...COAL...MURRAY...JOHNSTON... CARTER...LOVE...AND MARSHALL. THERE IS STILL A THREAT OF SEVERE WEATHER TO THE EAST OF THESE COUNTIES. RS
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Flash Flood Warning | OUN | Bryan, Choctaw | 3 hr |
| May 24, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Choctaw | 45 min |
| May 25, 1:15 AM CDT | Flash Flood Warning | OUN | Bryan, Choctaw | 2 hr |
| May 25, 3:17 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 43 min |
| May 25, 6:15 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
Nearby
Flash Flood Warnings in Oklahoma, 1995Every flash flood warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.